Steroid injections

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 11/7/2008 5:14 PM (GMT -7)   
I'm not quite sure if this is the right forum but since y'all suffer from some form of arthritis I was wondering if you could help me.  I recently got a steroid injection in my pointer finger of the left hand(trigger finger-maybe OA in that hand as well as my right) and I found that I bruise super easy in that finger or any of my other fingers of the same hand.  This happened once before when I had an injection last August except the bruise showed up 2 weeks after the injection.  This time it showed up 2 days after the injection and on a different finger then the injected one.  So my question is: is it normal to bruise like this from steroid injections??
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-worked great!, Osteoarthritis
To help Healingwell - click here: DONATE
 
 
 
 

 
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 11/7/2008 5:32 PM (GMT -7)   
Steroids whether injected, taken orally, or used topically on the skin can cause easy bruising. I would think that the bruising near the injection site is most likely due to it being the area of most concentration.

The other thing about having repeated injections in the same area is that the skin in the area can get very thin. That is why steroid injection frequency is monitored and limited. I had a Morton's neuroma in my left foot and had three injections over 8 weeks into it. After the third, my skin was very thin and fragile over the area that was injected.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23427
   Posted 11/9/2008 6:41 AM (GMT -7)   
Thank you Ides - that makes sense. The day after I posted this, that bruise I was talking about on the one finger next to the finger that got injected - is gone. It was reddish/brown on the upper joint (by the nail) about the size of an eraser head and then yesterday it went poof. So don't know what that was about.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-worked great!, Osteoarthritis
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:24 PM (GMT -7)
There are a total of 2,736,054 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
293 Guest(s), 11 Registered Member(s) are currently online.  Details
NM12, Michael_T, mark34, Gear, summer16, Girlie, Twingirldc, brucen36, gilly2, Nomar Lupron 4 Me, lapilot


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer